MAUDE Adverse Event Report: 3M HEALTH CARE 3M¿ IOBAN¿ 2 ANTIMICROBIAL INCISE DRAPE; IOBAN INCISE DRAPE

3M HEALTH CARE 3M¿ IOBAN¿ 2 ANTIMICROBIAL INCISE DRAPE; IOBAN INCISE DRAPE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Skin Tears (2516)
Date of Event 04/22/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Medwatch 0500770000-2022-8017 was received from the fda: an elderly patient with large skin tear on lower extremity.Ioban 2 wound dressing was being removed after cardiac surgical procedure.It was noted when the drape was being removed from the lower extremity, the patient's skin was adhered to the drape.The staff made attempts to carefully remove the remaining drape.It was difficult to see that additional skin was adhered and when the drape was completely removed, the skin tear was noted.The patient will follow up for wound care.Additional information received upon follow-up with the reporter: when the surgical procedure was completed, the 3m ioban 2 antimicrobial incise drape was removed slowly by the operating room staff, from the chest down towards the right lower extremity, and it was noted that some of the paper-thin skin was adhered to the drape.The remaining parts of the dressings were removed and after the drape was completely removed, it was identified that a large portion of the skin was sheared on the lower right extremity.It was difficult to confirm the skin was adhered to the remaining part of the drape due to his paper-thin skin blending into the drape.A xeroform dressing was applied with home health for dressing changes.
 
Additional Manufacturer Narrative
Patient identifier, age or date of birth, weight, ethnicity and race: not provided.No sample was returned for analysis and no lot number was provided.It is unknown if skin preparations were used prior to drape application and it is also unknown if the drape was applied under tension.No other products were used to aid with drape removal.Skin condition was reported as paper-thin prior to drape removal.The product instructions for use (ifu) states the drape should be applied without tension.The ifu also states the drape should be removed by gently peeling it back at a 180-degree angle from the skin.

Brand Name
3M¿ IOBAN¿ 2 ANTIMICROBIAL INCISE DRAPE
Common Device Name
IOBAN INCISE DRAPE
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul MN 55144
Manufacturer (Section G)
3M COMPANY BROOKINGS
601 22nd ave south
brookings SD 57006
Manufacturer Contact
dianne gibbs
2510 conway ave
3m center building 275-5w-06
st. paul, MN 55144-1000
6517379117
MDR Report Key14627265
Report Number2110898-2022-00036
Device Sequence Number4574306
Product Code KKX
UDI-Device Identifier30707387507382
UDI-Public30707387507382
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K801550
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 06/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number6651EZ
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2022
Initial Report FDA Received Date06/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR
Patient SexMale
Patient Weight69 KG